Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Hurt my knee and it immediately swelled. I am icing it and have taken Motrin for the inflammation. What happened precisely?

I was attending a pole dancing class today and, while turning into a spin, hit the area below my knee (and slightly in toward inside of leg) and it immediately swelled (as I have seen in head injuries). The pain is minimal, but the swelling, ghastly. I am icing it and have taken Motrin for the inflammation. What happened precisely?
Asked On : Sat, 27 Apr 2013
Answers:  1 Views:  11
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Jun 2015
Hello dear,

The swelling around the knee is due to accumulation of fluid and blood (hematoma).
The blood cells which gets accumulated are eventually broken down and absorbed in the body.
But this is a slow process & takes times to disappear completely.

Till that time, symptomatic relief is obtained by taking analgesic and anti inflammatory agents, ice compression & adequate rest.
Motrin (pharmacologically Ibuprofen) acts as an analgesic and anti inflammatory agent & will provide symptomatic relief.

However, if the symptoms still persist, then it will be better to consult your Physician.
Investigations like X ray of the knee joint will be helpful to rule out any injury to the bone or soft tissues around the knee joint.

There is no need to worry, you will be fine.
Wishing you a good health.
Thanks & take care.
Answered: Fri, 21 Jun 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor